AF Association
14,032 members16,970 posts

Abdominal pains

Hi Relatively new to this post after being diagnosed at the age of 63 with PAF in Oct 2013. Last event in May 2014 and after seeing my EP privately put me onto Flec (50mg BD) , Apaxiban and Bisopropol (2.5mg) and confirmed a First Degree Heart block. Plan is to continue with the meds and a possible pacemaker fitted sometime in the future. So thankfully all seems to be working OK with no other heart or associated issues.

However although I have a life long problem of inflammation of the stomach/duodenum it seems to be getting worse since starting the Flec , Biso and Apax last year. Would like to know if anyone else is experiencing the same problem ?

Thanks to everyone who contributes to this site/forum and the information provided. Seems much better than the info from my GP. I would say my EP is excellent based at the Freeman Newcastle.

Appreciate your responses.

Warmest regards

13 Replies
oldestnewest

Is your EP Steve murray

Reply

Hard juice my EP is Steve Murray, he has just done my ablation.

Reply

Good guy

How was ablation

Reply

Ablation went well, bit of a scare few days after which took me back into hospital, but it was minor, just prolonged recovery really.

Had my first sign of AF this morning at around 6am.

Have you had the ablation

Reply

Hi mick

No I haven't had an ablation EPdoesn't think I'm a candidate for it ATM

I see him in April so we will see then

Swollen legs and some tiredness at present but overall canny

Hope everything goes well

Reply

Dear Guitarman49,

I'm sorry to hear that you are having these problems. As you have noticed them getting worse since you have started taking these medications and it can be difficult to identify which is causing side effects, I would recommend speaking to your clinicians to ask for a medications review. They may be able to prescribe something to help settle things down or you may find a simple change of medication may improve things for you.

Kind regards

Vicki

Reply

Hi Vicki

Thanks for your kind works and suggestion. I have now taken steps to see my GP today for a review so hopefully they can suggest the next steps. To resolve this problem would be great and go a long way to help my QOL.

Warmest regards

Neil

Reply

Guitarman which EP are you seeing at the Freeman I am under Stephen Murray who has just done my Ablation.

Reply

Hi MickM Hope your ablation went well. It's a really good hospital.My EP is Dr Ewan Shepherd and Cardiologist Dr Ian Purcell. Initially they mentioned ablation but as I have this 1st Degree Heart Block (they think this the causes of my PAF) the best solution would be to 'pace' the heart with a pacemaker.

Cheers

Reply

Interesting. Since being treated for my AF, I have had what I call a grumbling stomach, loss of appetite and discomfort after eating. I have to assume it is either Warfarin or Bisoprolol causing this. I've also developed a bit of a belly which feels bloated and is hard as a football! Not having had a paunch before (I was probably more active) I'm not sure what it should feel like. Anyone out there who can enlighten me?

David

Reply

Hi David

Thanks for your input. My issue is very similar to yourself. Have been taking Gaviscon during the past few weeks which helps ease the discomfort . I'm seeing my GP today and will let you know the outcome. Certainly time to review the medication.

Regards

Reply

Thanks guitarman. I'd appreciate your feedback a lot. Tell me about your guitars as well!

Reply

Hi David

I also have similar symptoms as you, except I still have a good appetite. I also have developed a bit of a belly and feel bloated all the time. I am not on any heart meds and only take an AC.

I have had this stomach pain ever since AF has come into my life and even before I was started on an anticoagulant so I naturally blamed the stomach pain on AF. I have been taking a probiotic for months, but they do not seem to help.

I wish I had an answer for you.

Keep your stick on the ice.

Reply

You may also like...